Here is my story:
I have problems with my lumbar spine which have finally led to future surgery, which I will be finding out more about in the next couple of weeks. Anyway, several months ago, the day after I had my last lumbar ESI, I started having numbness in my pinky and ring finger with some pain in my forearm. By the next day I also had pain in the base of my neck. I was a bit worried and called the doctor but they said it could not be related to the injection. Over the next few weeks it came and went, even getting worse. The pain in my neck could be awful and the numbness in my hand was almost constant. The vicodin I take for my lumbar issues didn't even touch it - the only relief I could get was through applying ice to the area (and that only worked for a short while). After 6 weeks or so, with the use of special neck pillows at night and ice during the day, I was able to return back to normal.
For the past 2-3 months I have had almost no pain. There has still been occasional numbness in the hand and and some very minor pain at the base of the neck but it's nowhere near as bad as it was. I had started to assume that I had just pinched a nerve (my physiatrist had suggested that) and it was all better.
So, last night the pain returned. I was lifting a slightly heavy/awkward object at work and I felt the pain return. I also experienced weakness in my hands/forearms for a couple of minutes. It was an effort to grip anything. The weakness mostly went away but the pain in my neck was horrible. I made a makeshift ice pack and walked around with it under my collar most of the night. After sleeping in my recliner with a neck pillow it is much better but the pain is still there.
Has anyone had any similar problems? I am going to try and make an appointment with my PC doctor tomorrow to see if he can recommend something. I belong to another board but it is mostly for people with lumbar issues and they really could not help me. Because I work in a very physical job and already have lower back problems, I have had to rely on my arms a lot.